Heavy Rain, Pulaski
- When
- August 17, 12:00 PM CST
- Where
- Pulaski County, Gibson
- Reported by
- NWS Employee
- Coordinates
- 34.880, -92.230
Rainfall measured 2.32 inches in three-and-a-half hours.
A nearly stationary front in Arkansas touched off thunderstorms during the afternoon and evening of the 17th. On the 18th, some storms occurred during the morning, followed by another round of storms from the afternoon into the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A nearly stationary front in Arkansas touched off thunderstorms during the afternoon and evening of the 17th. On the 18th, some storms occurred during the morning, followed by another round of storms from the afternoon into the evening. A few severe storms occurred, along with isolated flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 17, 11:49 AM CST, 11 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1249 PM CDT SUN AUG 17 2014 .AVIATION... CONFIDENCE HAS DECREASED IN CONVECTION CHANCES...AND HAVE KEPT ONLY VCTS AT THE TAF SITES. WILL AMEND IF CONDITIONS DEVELOP. MVFR CONDITIONS WILL BE POSSIBLE ACROSS THE NORTH NEAR SUNRISE AS LIGHT WINDS COMBINE WITH LOW LEVEL MOISTURE. && .PREV DISCUSSION... /ISSUED 409 AM CDT SUN AUG 17 2014/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT AN H500 SHORTWAVE WAS MOVING ACROSS EASTERN MISSOURI AND INTO THE OHIO RIVER VALLEY REGION EARLY THIS MORNING....WITH A SURFACE COLD FRONT TRAILING BEHIND. THIS COLD FRONT WILL SLOWLY MAKES ITS WAY INTO NORTHERN ARKANSAS TODAY BEFORE STALLING OUT. MEANWHILE...WATER VAPOR IMAGERY SHOWS ANOTHER UPPER LEVEL DISTURBANCE MOVING ACROSS NORTHEAST TEXAS...WITH LIGHT PRECIP SPREADING EASTWARD INTO THE ARKLATEX REGION. SOUTHERLY FLOW WILL ALLOW FOR INCREASED MOISTURE ALONG AND SOUTH OF THE FRONTAL BOUNDARY. AS THE UPPER LEVEL WAVE LIFTS ACROSS THE STATE...EXPECT MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGH THE DAY. AT THIS TIME...IT LOOKS AS THOUGH THE BEST CHANCES FOR PRECIP WILL BE ALONG AN AREA BISECTING THE STATE FROM THE SOUTHWEST TO THE NORTHEAST. PRECIP CHANCES WILL CONTINUE INTO MONDAY...MAINLY ACROSS SOUTHEASTERN AREAS...AS THE DISTURBANCE SHIFTS EAST. UNSETTLED WEATHER WILL BE ON TAP THROUGH MID WEEK AS THE NORTHWEST FLOW ALOFT ALLOWS RIPPLES OF ENERGY TO MOVE THROUGH THE REGION AND INTERACT WITH THE STALLED BOUNDARY. TEMPERATURES WILL CONTINUE TO INCREASE THROUGH THE SHORT TERM PERIOD WITH HIGHS EXPECTED TO BE SOLIDLY IN THE MID 90S BY MID WEEK AS HIGH PRESSURE RETURNS TO BRING HOT AND DRY WEATHER TO THE STATE. LONG TERM...THURSDAY THROUGH SATURDAY MODEL SOLUTIONS THIS MRNG CONT TO INDC THAT HIGH PRES ALOFT WL BLD ACRS THE MID SOUTH THRU THE PD. THIS WL RESULT IN TYPICAL SUMMERTIME CONDS FOR THE NATURAL STATE. AFTN HEAT INDICES WL HOVER ARND THE CENTURY MARK EACH DAY. THE ONLY RELIEF WL BE AN ISOLD AFTN/EARLY EVENING SHOWER OR STORM. COVERAGE WL RMN TOO LOW TO MENTION IN THE FCST. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 240 PM CDT SAT AUG 16 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 240 PM CDT SAT AUG 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON INTO THE EVENING HOURS. THE BEST CHANCES FOR RAINFALL WILL BE ACROSS THE NORTHERN HALF OF THE STATE THIS EVENING...BEFORE SLOWLY MOVING SOUTH DURING THE OVERNIGHT HOURS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WILL OCCUR ON SUNDAY... AS THE COLD FRONT PUSHES INTO NORTHERN ARKANSAS...BEFORE STALLING. SEVERAL ROUNDS OF RAINFALL ARE EXPECTED FOR THE BEGINNING OF THE THE WEEK...BEFORE THE ENTIRE SYSTEM GETS PUSHED OUT OF THE REGION WEDNESDAY. HIGH PRESSURE WILL BRING HOT AND DRY CONDITIONS BACK TO THE REGION MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
The Little Rock radar (KLZK), 6 km away, was scanning. The volume nearest the first event began at 18:01 UTC.
10 thunderstorm wind, 2 heavy rain, 2 flash flood. Local standard time, as filed.
Rainfall measured 2.32 inches in three-and-a-half hours.
Several trees and large limbs were blown down. One power pole was snapped.
Large limbs were blown down.
Outdoor recreation equipment was damaged.
Flash flooding occurred in parts of Maumelle, Morgan, and Marche. Arkansas 365 was flooded and at least one water rescue was necessary. Flooding in Maumelle entered some townhouses and apartments. A rain gauge in Maumelle measured 1.97 inches of rain between 1:45 and 2:45 PM CDT, and a total of 3.28 inches from 12:30 PM to 4:14 PM CDT.
Trees and power lines were blown down.
A tree fell on a carport, which partially collapsed and landed on a vehicle.
Trees were blown down, blocking the road.
Street flooding occurred in Camden. At times between 8 and 9 AM CDT, heavy rain reduced the visibility at the Camden airport to less than 1/4 mile.
Outflow from weakening thunderstorms blew down some trees, causing minor damage to two cars and one house.
Rainfall measured 1.88 inches in about an hour.
Trees and power lines were blown down, blocking some county roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528056, 527954, 527955, 527956, 528050, 528048, 528052, 528053, 528501, 528165, 528169, 528170, 528172, 528171.